MAUDE Adverse Event Report: KARL STORZ SE & CO. KG INNER SHEATH FOR RESECTOSCOPE

KARL STORZ SE & CO. KG INNER SHEATH FOR RESECTOSCOPE
Model Number 26050CA
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Internal Organ Perforation (1987); Urethral Stenosis/Stricture (4501); Insufficient Information (4580)
Date of Event 06/16/2026
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The affected device has been requested for investigation by the manufacturer.The device was not yet returned for investigation.The event is filed under internal karl storz complaint id: (b)(4).
 
Event or Problem Description
It was reported that at the end of the procedure, the surgeon observed that the ceramic tip of the inner sheath of the resectoscope had detached and was located in the bladder.Due to significant urethral stenosis, extraction via the natural route proved impossible.An attempt was made to fragment it using a 30w holmium laser, allowing partial extraction of a fragment; however, a residual fragment remained in place, inaccessible via the transurethral route.Additionally, perforation of the urethral wall by the ceramic tip led to significant extravasation of saline into the retroperitoneum, evidenced by a discrepancy between the irrigated volume and the aspirated volume.Given the impossibility of extracting the remaining fragment endoscopically, the decision was made to convert to laparoscopy.However, extraction proved particularly difficult due to the retrovesical location of the fragment.The patient had to be transferred to intensive care after extraction of the remaining fragment.

Brand Name
INNER SHEATH FOR RESECTOSCOPE
Common Device Name
INNER SHEATH FOR RESECTOSCOPE
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, 78532
GM  78532
MDR Report Key25782708
Report Number2020550-2026-01593
Device Sequence Number18548216
Product Code HIH
UDI-Device Identifier04048551007228
UDI-Public04048551007228
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Importer
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 07/10/2026
Report Date (Section F) 07/10/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number26050CA
Device Catalogue Number26050CA
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/25/2026
Event Location Hospital
Date Report to Manufacturer07/10/2026
Initial Date Received by Manufacturer Not provided
Initial Report FDA Received Date07/10/2026
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Other; Hospitalization;
Patient SexUnknown